Reply To: Allopurinol is giving me headaches and heartburn

Stopping Gout Together Forums Help My Gout! The Gout Forum Allopurinol is giving me headaches and heartburn Reply To: Allopurinol is giving me headaches and heartburn

#5770
nobody
Participant


Uloric doesn’t seem to have the same allergy-causing record as allopurinol but it has its own serious side-effects (get you liver function monitored after starting it!).
You probably have other options than Uloric considering your uric acid seems to have been borderline rather than markedly high. Have you already had a uric acid excretion test (it involves pissing in bottles for a whole day)?
One problem with Uloric in Canada is that, according to another form member, it’s only available in 80mg which are very hard to cut. And would be insane to use 80mg daily in your situation. See if you can get the round 40mg Uloric pills which look like they can easily be cut down to 20mg (precision is not required). Or maybe your doctor can write you a script for custom pharmacy work (it should be possible to get the pills professionally crushed and repackaged). If you can get other febuxostat brands than Uloric somehow, the Japanese corporation which developped the drug sells 10mg, 20mg and 40mg pills. 40mg is very strong already and the maximum dose they offically recommend is 60mg daily. The 80mg Adenuric pills sold in Europe can easily be cut to 40mg and you can cut them to lower doses with commonly-available tools.

Something else: the foods you listed aren’t equally high in histamines. I don’t know how much you think you can take but skimmed milk should be OK and balances the protein mix of grain (if you drink enough). Drinking lots of skimmed milk is also recommended for gout.